I was wondering if anyone could give me some input about Imodium or Loperamide. I've been changing my epilepsy medicine on a regular basis and the one I found to be the most effective tends to mess up my stomach. If I take a generic Imodium every three days or so, I seem to be okay. Is this a dangerous supplement or is taking the medicine okay. The only thing I could find was this quote; "abuse and dependence; physical dependence to IMODIUM in humans has not been observed. However, studies in monkeys demonstrated that Ioperamide hydrochloride at high dose produced symptoms of physical dependence of the morphine type." Classic; addiction to morphine. Please help me out. I am going to see a gastro doctor in August but the last time I checked, I wasn't a monkey :D
28 Jul 2007
Check again, people are just an advanced species of monkey.
They dope the lab rats and monkeys up like 100x in tests, they probably would effect humans the same way at a similiar blood plasma titration. If you only take it every 3 days you're going to be fine, at least until you see your physician.
11 Mar 2008
My antirretrovirals result in fairly constant diarrhea. I sometimes feel as though I live on Loperamide! I often take 4 mg or more per day. Fortunately, I have not experienced any adverse effects from this regimen. Furthermore, the only advice I've had says to discontinue use if constipation results. You might want to review the FDA monograph for specific contraindications, but treatment of diarrhea resulting from medications like antiretrovirals is not mentioned among these.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 8 Aug 2009
2 answers • 27 Sep 2009
My son is addicted to roxycodone and uses Loperamide Hydrochloride when he has withdraw symptom and?
is drug sick, he takes 96 at a time, maybe a couple of times a week, how damaging can this be?
2 answers • 14 Jun 2010
2 answers • 12 Sep 2010
In looking online I could not find Lomotil with loperamide hydrochloride but a completely different ingredient. Is it possible that this is not what ...
1 answer • 8 Mar 2012